Alert archive / Utah / Special Weather Statements in 2011
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 4, 2011, 6:16 PM MDT for Wasatch County, Utah. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 6:16 PM MDT (00:16 UTC)
- Expired
- Aug 4, 2011, 7:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Salt Lake City, UT
County Wasatch County, UT
The radar
The Salt Lake City radar (KMTX), 156 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 2943 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
330
WWUS85 KSLC 050016
SPSSLC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
616 PM MDT THU AUG 4 2011
UTZ006-009-010-050100-
WASATCH MOUNTAIN VALLEYS UT-WASATCH PLATEAU/BOOK CLIFFS UT-WESTERN
UINTA MOUNTAINS UT-
616 PM MDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR WASATCH...EXTREME SOUTHERN
SUMMIT...WESTERN DUCHESNE AND EASTERN UTAH COUNTIES UNTIL 700 PM
MDT...
AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANT GROVE TO 13
MILES NORTHEAST OF SPRINGVILLE TO 21 MILES SOUTHWEST OF FRUITLAND...
AND MOVING NORTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
DEER CREEK STATE PARK...
WALLSBURG...
CHARLESTON...
MIDWAY...
HEBER CITY...
WOODLAND AND FRANCIS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4026 11091 4021 11094 4018 11080 4011 11076
3995 11115 4014 11137 4017 11133 4022 11141
4035 11141 4039 11156 4053 11152 4066 11121
4050 11087 4031 11073
TIME...MOT...LOC 0016Z 241DEG 26KT 4040 11162 4029 11139
4006 11112
$$
ROGOWSKIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:02 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 4, 4:02 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 402 PM MDT THU AUG 4 2011 .SYNOPSIS...A DRYING TREND WILL BEGIN ACROSS THE AREA TODAY WITH A MUCH DRIER AIRMASS SPREADING INTO THE REGION ON FRIDAY AND LASTING INTO EARLY NEXT WEEK. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE FORECAST AREA THIS AFTERNOON...AS A PACIFIC TROUGH MOVES THROUGH THE GREAT BASIN. AS EXPECTED...THE BEST COVERAGE OF THUNDERSTORMS HAS BEEN IN THE EASTERN HALF OF THE CWA...WITH MANY HEAVY RAINERS IN CENTRAL AND EASTERN UTAH. HOWEVER...THERE HAVE ALSO BEEN ISOLATED STORMS IN NORTHWEST UTAH...WITH THE STRONGEST OF THESE STORMS PRODUCING 1.5 INCH DIAMETER HAIL IN THE SALT LAKE VALLEY. THESE SHOWERS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS...BUT WILL GENERALLY BE PUSHED EASTWARD AS SIGNIFICANTLY DRIER AIR MOVES IN FROM THE WEST. THE DRYING BEGINNING THIS AFTERNOON WILL BE DRAMATIC...WITH THE NAM FORECASTING PRECIPITABLE WATER VALUES AS LOW AS 0.25 INCHES MOVING INTO FAR WESTERN UTAH BY 00Z FRIDAY. THIS DRIER AIRMASS IS EXPECTED TO SPREAD INTO PRETTY MUCH THE ENTIRE CWA BY 12Z FRIDAY...GREATLY RESTRICTING ANY CONVECTIVE DEVELOPMENT FRIDAY THROUGH AT LEAST THE BEGINNING OF NEXT WEEK. BOTH THE GFS AND ECMWF KEEP A DRY AND STABLE ZONAL FLOW OVER THE REGION THROUGH THE NEXT WORK WEEK. THIS WILL KEEP THE DRY AIRMASS IN PLACE...WITH TEMPERATURES THROUGH THE WEEK GENERALLY AROUND CLIMATOLOGICAL NORMALS. BOTH THE 12Z GFS AND ECMWF HINT THAT MONSOONAL MOISTURE MAY RETURN FOR THE WEEKEND OF AUGUST 13TH. && .AVIATION...THERE IS A 30 PERCENT CHANCE THAT THE SLC TERMINAL WILL BE IMPACTED BY SHOWERS AND THUNDERSTORMS BETWEEN 22Z AND 03Z. THE MOST LIKELY IMPACT WILL BE CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN...WITH GUSTY ERRATIC WINDS ALSO POSSIBLE. MVFR VISIBILITIES ARE POSSIBLE IN THE HEAVIEST SHOWERS. AWAY FROM SHOWERS...SURFACE WINDS ARE EXPECTED TO REMAIN SOUTHERLY THROUGH THE EVENING HOURS. && .FIRE WEATHER...DRIER AIR HAS BEGUN TO MOVE INTO THE DISTRICT THIS AFTERNOON...BUT DEEP MOISTURE REMAINS OVER THE EASTERN TWO-THIRDS OF THE AREA...ALLOWING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ONCE AGAIN. THE DRY AIRMASS WILL MOVE RAPIDLY INTO THE DISTRICT TONIGHT AND TOMORROW...ALLOWING FOR ONLY VERY ISOLATED COVERAGE OF THUNDERSTORMS TOMORROW. GUSTY WINDS TODAY WILL DECREASE TONIGHT BEHIND AN EXITING STORM SYSTEM. DRY CONDITIONS WITH RELATIVELY LIGHT WINDS WILL CONTINUE THROUGH THE WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SCHOENING/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 4, 5:45 AM MDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 545 AM MDT THU AUG 4 2011 UTZ001>016-019>021-517-518-WYZ021-051200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 545 AM MDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT DRIER AIR WILL BEGIN TO SPREAD INTO THE OUTLOOK AREA TODAY BUT SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE...WITH THE GREATEST COVERAGE ACROSS THE NORTH AND EAST. THERE IS STILL A THREAT OF LOCAL HEAVY RAIN AND ISOLATED FLASH FLOODING OVER EASTERN UTAH THIS AFTERNOON INTO THIS EVENING. ISOLATED HAZARDOUS FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHWEST THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS WILL END FROM THE SOUTHWEST THIS EVENING WITH ONLY A FEW STORMS LINGERING OVER THE FAR NORTH AND EAST OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE DRYING TREND WILL CONTINUE FRIDAY AND ONLY ISOLATED STORMS ARE EXPECTED OVER THE EASTERN MOUNTAINS FRIDAY AFTERNOON. A GENERALLY DRY PATTERN WITH NEAR SEASONAL TEMPERATURES IS FORECAST FOR THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 4, 3:37 PM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
337 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL KEARNS 40.65N 112.01W
08/04/2011 M1.50 INCH SALT LAKE UT COUNTY OFFICIAL
0330 PM HAIL CIRCLEVILLE 38.16N 112.26W
08/04/2011 M0.75 INCH PIUTE UT PUBLIC
VERY HEAVY RAIN ALSO REPORTED.
&&
CRKLocal storm report, Aug 4, 3:48 PM MDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
348 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL PAYSON 40.03N 111.73W
08/04/2011 M0.75 INCH UTAH UT CO-OP OBSERVER
&&
CRKLocal storm report, Aug 4, 4:11 PM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL WEST VALLEY CITY 40.69N 112.01W
08/04/2011 M1.00 INCH SALT LAKE UT PUBLIC
&&
CRKLocal storm report, Aug 4, 4:15 PM MDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL ALPINE 40.46N 111.77W
08/04/2011 M0.75 INCH UTAH UT CO-OP OBSERVER
&&
CRKLocal storm report, Aug 4, 4:36 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
436 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD 1 W ANGLE 38.25N 111.99W
08/04/2011 PIUTE UT LAW ENFORCEMENT
FLASH FLOOD ONGOING OVER SR-62
&&
TRAPHAGANSpecial weather statement, Aug 4, 6:16 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
616 PM MDT THU AUG 4 2011
UTZ006-009-010-050100-
WASATCH MOUNTAIN VALLEYS UT-WASATCH PLATEAU/BOOK CLIFFS UT-WESTERN
UINTA MOUNTAINS UT-
616 PM MDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR WASATCH...EXTREME SOUTHERN
SUMMIT...WESTERN DUCHESNE AND EASTERN UTAH COUNTIES UNTIL 700 PM
MDT...
AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANT GROVE TO 13
MILES NORTHEAST OF SPRINGVILLE TO 21 MILES SOUTHWEST OF FRUITLAND...
AND MOVING NORTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
DEER CREEK STATE PARK...
WALLSBURG...
CHARLESTON...
MIDWAY...
HEBER CITY...
WOODLAND AND FRANCIS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4026 11091 4021 11094 4018 11080 4011 11076
3995 11115 4014 11137 4017 11133 4022 11141
4035 11141 4039 11156 4053 11152 4066 11121
4050 11087 4031 11073
TIME...MOT...LOC 0016Z 241DEG 26KT 4040 11162 4029 11139
4006 11112
ROGOWSKINearby
Special Weather Statements in Utah, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.